Alert archive / Kentucky / River Flood Warnings in 2012
River Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jan 25, 2012, 9:47 AM CST for McLean County, Webster County, Kentucky. It took effect at Jan 29, 2012, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 9:47 AM CST (15:47 UTC)
- In effect from
- Jan 29, 2012, 3:00 PM CST
- Expired
- Jan 26, 2012, 8:30 PM CST
- In force
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
182 WGUS43 KPAH 251547 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 947 AM CST WED JAN 25 2012 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT CALHOUN .HEAVY RAINFALL OVER THE NEXT 24 HOURS...COMBINED WITH RAIN THAT FELL LAST WEEKEND...WILL CONTINUE TO CAUSE RIVER LEVELS TO RISE ON THE GREEN RIVER. CALHOUN IS NOW EXPECTED TO GO ABOVE FLOOD STAGE ON SATURDAY MORNING...BEFORE LEVELING OUT AT 25.2 NEXT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC149-233-261947- /O.NEW.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/ /CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/ 947 AM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER AT CALHOUN. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 9:00 AM WEDNESDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE ON SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS. $$
4 follow-up statements
999 WGUS83 KPAH 251617 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1017 AM CST WED JAN 25 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT PARADISE AND CALHOUN .HEAVY RAINFALL OVER THE NEXT 24 HOURS...COMBINED WITH RAIN THAT FELL LAST WEEKEND...WILL CAUSE RIVER LEVELS TO RISE ON THE GREEN RIVER. PARADISE HAS GONE ABOVE FLOOD STAGE AND IS EXPECTED TO CREST AT 385.6 ON MONDAY. CALHOUN IS NOW EXPECTED TO GO ABOVE FLOOD STAGE ON SATURDAY MORNING...BEFORE LEVELING OUT AT 25.2 NEXT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-262017- /O.EXT.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/ /PRDK2.1.ER.120124T1700Z.120130T1200Z.000000T0000Z.NO/ 1017 AM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL FURTHER NOTICE * AT 9:15 AM WEDNESDAY THE STAGE WAS 380.9 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.6 FEET BY MONDAY MORNING. $$ KYC149-233-262016- /O.CON.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/ /CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/ 1017 AM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT CALHOUN. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE * AT 9:00 AM WEDNESDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY MORNING. * IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS. $$
829 WGUS83 KPAH 260421 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1021 PM CST WED JAN 25 2012 ...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER IN KENTUCKY...AT PARADISE AFFECTING MUHLENBERG COUNTY AND AT CALHOUN AFFECTING MCLEAN AND WEBSTER COUNTIES. .MINOR FLOODING CONTINUES ALONG THE GREEN RIVER AT PARADISE AND MINOR FLOODING WILL DEVELOP AT CALHOUN EARLY THIS WEEKEND. BOTH LOCATIONS ARE FORECAST TO CREST SOMETIME MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-270821- /O.CON.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/ /PRDK2.1.ER.120124T1700Z.120130T1200Z.000000T0000Z.NO/ 1021 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL FURTHER NOTICE. * AT 9 PM WEDNESDAY THE STAGE WAS 381.0 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.6 FEET BY MONDAY. $$ KYC149-233-270820- /O.CON.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/ /CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/ 1021 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT CALHOUN. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 10 PM WEDNESDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY. * IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS. $$
912 WGUS83 KPAH 261529 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 929 AM CST THU JAN 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT CALHOUN AND PARADISE .MINOR FLOODING CONTINUES ALONG THE GREEN RIVER AT PARADISE AND MINOR FLOODING WILL DEVELOP AT CALHOUN EARLY THIS WEEKEND. BOTH LOCATIONS ARE FORECAST TO CREST SOMETIME EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-271929- /O.CON.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/ /PRDK2.1.ER.120124T1700Z.120130T0600Z.000000T0000Z.NO/ 929 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL FURTHER NOTICE * AT 9:15 AM THURSDAY THE STAGE WAS 380.5 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.9 FEET BY MONDAY MORNING THEN BEGIN FALLING. $$ KYC149-233-271928- /O.EXT.KPAH.FL.W.0005.120129T2100Z-000000T0000Z/ /CALK2.1.ER.120129T2100Z.120131T1200Z.000000T0000Z.NO/ 929 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT CALHOUN. * FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE * AT 9:00 AM THURSDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 24.7 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS. $$
413 WGUS83 KPAH 270230 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 830 PM CST THU JAN 26 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER IN KENTUCKY...AT CALHOUN AFFECTING MCLEAN AND WEBSTER COUNTIES. .WATER LEVELS ALONG PORTIONS OF THE GREEN RIVER WILL NOT RISE AS HIGH AS ONCE FORECASTED. THE CURRENT FORECAST CREST WILL BE OVER ONE FOOT BELOW THE FLOOD STAGE OF 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC149-233-270300- /O.CAN.KPAH.FL.W.0005.000000T0000Z-120127T0230Z/ /CALK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 830 PM CST THU JAN 26 2012 THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT CALHOUN. * AT 8 PM THURSDAY THE STAGE WAS 18.6 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 21.7 FEET MONDAY EVENING. * IMPACT...AT 23.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 25, 3:28 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Jan 25, 3:28 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 328 AM CST WED JAN 25 2012 .SYNOPSIS... A PROLONGED LIGHT TO LOCALLY MODERATE RAIN EVENT WILL CONTINUE TODAY AND INTO EARLY THURSDAY...AS AN UPPER LOW OVER TEXAS MOVES INTO THE LOWER MISSISSIPPI VALLEY. THE ORIENTATION AND PERSISTENCE OF A DEFORMATION ZONE ACROSS THE WFO PAH FORECAST AREA WILL AID IN THE PRECIPITATION EFFICIENCY OVER ALREADY SATURATED GROUND. RAINFALL AMOUNTS BETWEEN 1-1.5 INCHES AREA WIDE SHOULD BE COMMON BEFORE THE RAIN ENDS LATE THURSDAY. && .NEAR TERM /NOW THROUGH 9 AM CST/... ALTHOUGH SATURATION OF THE LAYER SHOULD OCCUR QUITE QUICKLY ALONG THE MISSOURI/ARKANSAS BORDER COUNTIES BEFORE DAYBREAK...SOME WET- BULB ISSUES MAY COME PLAY CLOSER TO THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...WORKING SOUTHEAST TOWARD THE I-24/I-57 JUNCTION IN EXTREME SOUTHERN ILLINOIS...THEN ONWARD TO THE LAND BETWEEN THE LAKES. THERE IS A POTENTIAL FOR A WINTRY MIX FROM DAYBREAK TO AROUND 9 AM CST IN THIS AREA. ALTHOUGH PRECIPITATION WILL BE SPOTTY...SOME PAVEMENT TEMPERATURES ARE ON THE RAZORS EDGE AT OR NEAR THE FREEZING MARK. FOR UNTREATED ROADS...THIS MAY LEAD TO SOME BRIEF SLICK SPOTS THROUGH THE MIDDLE OF THE MORNING. WILL ISSUE A SPECIAL WEATHER STATEMENT ON SLICK ROADS THIS MORNING AND HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK AS WELL. && .SHORT TERM/ 9 AM CST TODAY THROUGH 6 PM CST THURSDAY/... THE TRANSITION FROM A CONSISTENT SIGNAL IN THE MEDIUM RANGE TO A BONIFIDE HIGH POP EVENT IN THE SHORT TERM APPEARS TO BE AT HAND WITH THIS FORECAST PACKAGE. ALTHOUGH RAINFALL INTENSITIES WILL NOT BE HIGH...THE DURATION AND THE PRECIPITATION EFFICIENCY WILL BE HIGH THROUGHOUT THE PERIOD...AS SUSTAINED LIFT FROM THE DEFORMATION ZONE WAFFLES ACROSS THE WFO PAH FORECAST AREA. THE 21Z TUESDAY/03Z WEDNESDAY SHORT RANGE ENSEMBLE /SREF/ GUIDANCE AND THE 00Z WEDNESDAY DETERMINISTIC GFS GUIDANCE ARE EERILY SIMILAR IN THE LOCATION OF THE CLOSED LOW IN TEXAS...THE ORIENTATION OF THE INVERTED SURFACE TROUGH NOSING INTO THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY WITH TIME...AND THE DEGREE OF ELEVATED INSTABILITY WITH TIME ACROSS THE SOUTHERN BORDER COUNTIES OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY. COULD NOT SEE ANY REASON NOT TO CONTINUE GOING CATEGORICAL WITH POPS/WEATHER FOR AT LEAST 24 HOURS /TODAY AND TONIGHT/ FOR THE ENTIRE WFO PAH FORECAST AREA...TAPERING DOWN FROM THE NORTHWEST IN THE SUBSEQUENT 12-18 HOURS /THURSDAY INTO THURSDAY EVENING/. THE SREF/GFS ARE ALSO IN LINE WITH THE PHASING OF THE EVOLVING LOWER MISSISSIPPI VALLEY CLOSED LOW WITH THE NORTHERN STREAM SHORTWAVE TROUGH EXTENDING SOUTHWARD INTO THE WFO PAH FORECAST AREA. THE PASSAGE OF THE TROUGH AXIS WILL ALSO SERVE AS THE LINE OF DEMARCATION FOR RAIN VS. NO RAIN WITH TIME. ADJUSTED POP/WEATHER FORECAST TO REFLECT THIS TRANSITION ON THURSDAY. FOR MORE DETAILS ON THE PROJECTED RAINFALL...SEE THE HYDROLOGY SECTION OF THIS FORECAST DISCUSSION. THE TEMPERATURE FORECAST IS A LITTLE MORE BROAD-BRUSHED AT THIS TIME...OWING TO ANY WARMING ASSOCIATED WITH PRECIPITATION DRAG TO THE SURFACE AND VARIATIONS WITHIN THE WAVES OF PRECIPITATION. THERE IS LIKELY TOO MUCH DIURNAL VARIATION IN TEMPERATURES BETWEEN TODAYS HIGHS AND TONIGHTS LOWS...BUT THIS WILL LIKELY BE ADDRESSED IN SUBSEQUENT FORECAST PACKAGES. .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEAK SYSTEM IS STILL FORECAST TO MOVE ACROSS THE REGION AFTER MIDNIGHT FRIDAY AND SATURDAY MORNING. A LACK OF MOISTURE AND WEAK NATURE OF THE SYSTEM WILL LIMIT POPS TO SLIGHT CHANCE AT MOST FOR LIGHT RAIN/SPRINKLES/FLURRIES. HIGH PRESSURE WILL RESULT IN DRY CONDITIONS SATURDAY THROUGH SUNDAY NIGHT. THE HIGH WILL BE EAST OF THE AREA MONDAY WITH RETURN FLOW FORECAST TO SET UP. STILL NOT ENOUGH OF A SIGNAL TO WARRANT PRECIP MENTION MONDAY/MONDAY NIGHT. THE MODELS HAVE DIVERGED WITH THEIR SOLUTIONS FOR TUESDAY. GIVEN THE RATHER MUNDANE LOOK WITH RESPECT TO THE FEATURES MOVING THROUGH A RELATIVELY ZONAL FLOW...AND LOW CONFIDENCE MEANS WILL GO NO HIGHER THAN SLIGHT CHANCE POPS TUESDAY AT THIS TIME. NO PRECIP FORECAST WEDNESDAY. TEMPS IN THE LONGER TERM ARE FORECAST TO BE ABOVE NORMAL...BEGINNING MONDAY. && .AVIATION... LIGHT RAIN WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION TODAY...AND CONTINUE TONIGHT. VFR CONDITIONS SHOULD PREVAIL AT THE ONSET OF PRECIP...THEN COME DOWN AS THE LOW LEVELS OF THE ATMOSPHERE SATURATE. CIGS WILL BE LOW TONIGHT WITH AT LEAST MVFR VSBYS AT TIMES. MAINLY NORTHEAST/EAST WINDS WILL PERSIST...GENERALLY BELOW 10 KTS. && .HYDROLOGY... ACCOUNTING FOR THE SPATIAL VARIATION OF THE DEFORMATION ZONE AND INVERTED SURFACE TROUGH AXIS...AS WELL AS PRECIPITATION EFFICIENCY...ADJUSTED STORM TOTAL PRECIPITATION FOR THE EVENT TO REFLECT THESE CHANGES. THE MAY ADJUSTMENT FOR NORTHERN PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WAS TO RAISE RAINFALL TOTALS FROM THREE QUARTERS TO NEAR ONE INCH...AND MODERATE RAINFALL AMOUNTS FROM A POPLAR BLUFF MO...PADUCAH KY...MADISONVILLE KY LINE DOWN ABOUT ONE QUARTER OF AN INCH FROM THE LAST FORECAST CYCLE. THE BIG QUESTION WILL BE RAINFALL AMOUNTS SOUTH OF THE POPLAR BLUFF MO-MADISONVILLE KY LINE. STORM TOTAL AMOUNTS NEAR 1.75 TO LOCALLY 2.00 INCHES WOULD NOT BE OUT OF THE QUESTION AT THIS TIME...ESPECIALLY IF ANY ELEVATED THUNDERSTORMS ENHANCE PRECIPITATION AMOUNTS. FOR NOW...THE STORM TOTAL PRECIPITATION FOR THE WEDNESDAY/THURSDAY RAIN EVENT SHOULD SERVE AS AT LEAST AN APPROXIMATE BASE FOR EXPECTED RAINFALL...PLUS OR MINUS ONE-QUARTER INCH. KEPT CLOSE TO THE NCEP HPC GUIDANCE AND ACKNOWLEDGE THE OVERALL POTENTIAL FOR MINOR EXCESSIVE RAINFALL OVER EXTREME SOUTHEAST MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY. THE MOST LIKELY SCENARIO WITH THIS EVENT WILL BE THAT RUNOFF FROM THE SATURATED GROUND WILL FEED INTO LOW-LYING AREAS...STREAMS AND RIVER...LEADING TO A RISE OF WATER LEVELS THROUGHOUT THE EVENT. THE RISE SHOULD BE GRADUAL...BUT WILL AGGRAVATE FORECAST RIVER LEVELS IN FLOOD OR ALREADY IN FLOOD. IN ADDITION...THE NORMAL AREAS THAT SEE FLOODING DURING MINOR RAINFALL EVENTS WILL LIKELY SEE WATER LEVEL RISES. AT THIS TIME...CANNOT RULE THAT SOME AREAS MAY SEE THE POTENTIAL FOR URBAN AND SMALL STREAM FLOOD ADVISORIES WITH TIME...BUT THAT WILL BE ON A CASE BY CASE BASIS. WILL HIGHLIGHT THE ELEVATED CONCERN IN THE HAZARDOUS WEATHER OUTLOOK AND IN A SPECIAL WEATHER STATEMENT AS WELL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...SMITH LONG TERM....CN AVIATION...CN
Hazardous weather outlook, Jan 25, 4:18 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CST WED JAN 25 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 418 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE ALONG THE LEADING EDGE OF RAINFALL MOVING UP FROM THE LOWER MISSISSIPPI VALLEY THIS MORNING. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR TIMING AND COVERAGE OF THIS WINTRY MIX. A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG THE BORDER COUNTIES OF SOUTHEAST MISSOURI AND WEST KENTUCKY TONIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS. RAINFALL ACCUMULATING ACROSS THE QUAD STATE REGION MAY CAUSE BRIEF OR MINOR FLOODING OF LOW LYING OR URBAN AREAS LATER TONIGHT...ESPECIALLY THOSE LOCATIONS OFTEN PRONE TO FLOODING. MINOR RIVER FLOODING IS OCCURRING ON THE WABASH RIVER AT NEW HARMONY...THE GREEN RIVER AT PARADISE...AND THE OHIO RIVER AT SHAWNEETOWN. DEPENDING ON THE DEGREE OF RUNOFF FROM THE RAIN... MINOR FLOODING MAY ALSO OCCUR ALONG SEVERAL OTHER POINTS ON THE OHIO RIVER WITH TIME. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAINFALL ACCUMULATING ACROSS THE QUAD STATE REGION MAY CAUSE BRIEF OR MINOR FLOODING OF LOW LYING OR URBAN AREAS ON THURSDAY...ESPECIALLY THOSE LOCATIONS OFTEN PRONE TO FLOODING. MINOR RIVER FLOODING IS OCCURRING ON THE WABASH RIVER AT NEW HARMONY...THE GREEN RIVER AT PARADISE...AND THE OHIO RIVER AT SHAWNEETOWN. DEPENDING ON THE DEGREE OF RUNOFF FROM THE RAIN...MINOR FLOODING MAY ALSO OCCUR ALONG SEVERAL OTHER POINTS ON THE OHIO RIVER WITH TIME. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...RAINFALL TOTALS FROM THIS WEATHER EVENT...ALONG WITH ANY REPORTS OF MIXED PRECIPITATION OR MINOR FLOODING DURING THE EVENT ARE ENCOURAGED. SMITH
In the hours before
Special weather statement, Jan 25, 3:59 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CST WED JAN 25 2012 ILZ075>078-080>083-087-092-INZ081-082-085>088-KYZ001>003-006-008- 009-012-014>022-MOZ086-100-107>112-114-251500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GALLATIN-ALEXANDER-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER-FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-TRIGG- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-BOLLINGER-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...SHAWNEETOWN...CAIRO...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...MAYFIELD...BENTON...MURRAY...CADIZ... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...MARBLE HILL... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 359 AM CST WED JAN 25 2012 ...PERSISTENT RAINFALL EXPECTED TODAY THROUGH THURSDAY... ONCE THE RAIN MOVES INTO YOUR AREA TODAY...IT IS EXPECTED TO PERSIST FOR THE REMAINDER OF TODAY AND TONIGHT...EVENTUALLY TAPERING OFF FROM THE WEST LATER IN THE DAY ON THURSDAY. GIVEN THE SATURATED GROUND...MOST OF THE RAIN WILL RUN OFF INTO DITCHES...STREAMS...RIVERS AND LOW-LYING AREAS...FILLING THEM UP. SOME PONDING ON AREAS ROADWAYS MAY ALSO BE LIKELY...ESPECIALLY IN POORLY DRAINED OR URBAN AREAS. KEEP CHILDREN AND PETS FROM PLAYING IN OR NEAR ANY DITCHES OR CREEKS THAT ARE FULL OR OVERFLOWING. IF YOU SEE WATER COVERING A ROAD ALONG YOUR PATH OF TRAVEL...SEEK AN ALTERNATE ROUTE TO YOUR DESTINATION. ILZ084>086-088>091-093-094-KYZ004-005-007-010-011-013-MOZ076-087- 251500- JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-HARDIN-PULASKI- MASSAC-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-LYON-CALDWELL- PERRY MO-CAPE GIRARDEAU- INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...MOUND CITY... METROPOLIS...WICKLIFFE...PADUCAH...SMITHLAND...MARION... EDDYVILLE...PRINCETON...PERRYVILLE...CAPE GIRARDEAU 359 AM CST WED JAN 25 2012 ...WINTRY MIX OF PRECIPITATION LIKELY OVER PART OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND WEST KENTUCKY THROUGH 9 AM CST... ...PERSISTENT RAINFALL EXPECTED TODAY THROUGH THURSDAY... FROM NOW THROUGH 9 AM CST...PRECIPITATION MOVING UP THROUGH ARKANSAS AND WESTERN TENNESSEE THIS MORNING MAY FALL AS A WINTRY MIX ACROSS PARTS OF THE QUAD STATE REGION. THE HIGHEST CHANCES OF SEEING A MIX OF RAIN...SLEET...AND POSSIBLY FREEZING RAIN WILL STRETCH FROM MURPHYSBORO ILLINOIS...PERRYVILLE AND CAPE GIRARDEAU MISSOURI...SOUTHEAST TO BENTON AND VIENNA ILLINOIS...TO PADUCAH KENTUCKY...THEN ONWARD TO MARION AND PROVIDENCE KENTUCKY THROUGH 9 AM CST. SOME GROUND AND ROAD TEMPERATURES DURING THIS TIME PERIOD WILL BE VERY CLOSE TO THE FREEZING MARK AND WILL CREATE THE POTENTIAL FOR SOME SLICK SPOTS...ESPECIALLY ON UNTREATED AND ELEVATED ROADS AND SURFACES. FOR THOSE OF YOU TRAVELING TO WORK OR SCHOOL THIS MORNING...ALLOW A LITTLE EXTRA TIME TO REACH YOUR DESTINATION...ESPECIALLY IF PRECIPITATION IS ALREADY FALLING BEFORE YOU LEAVE. THIS PRECIPITATION SHOULD CHANGE OVER TO ALL RAIN BY LATE MORNING AND BRING GROUND AND ROAD SURFACE TEMPERATURES ABOVE THE FREEZING MARK. THE RAIN WILL THEN CONTINUE TO PERSIST FOR THE REMAINDER OF TODAY AND TONIGHT...EVENTUALLY TAPERING OFF FROM THE WEST LATER IN THE DAY ON THURSDAY. GIVEN THE SATURATED GROUND...MOST OF THE RAIN WILL RUN OFF INTO DITCHES...STREAMS...RIVERS AND LOW-LYING AREAS...FILLING THEM UP. SOME PONDING ON AREAS ROADWAYS MAY ALSO BE LIKELY...ESPECIALLY IN POORLY DRAINED OR URBAN AREAS. KEEP CHILDREN AND PETS FROM PLAYING IN OR NEAR ANY DITCHES OR CREEKS THAT ARE FULL OR OVERFLOWING. IF YOU SEE WATER COVERING A ROAD ALONG YOUR PATH OF TRAVEL...SEEK AN ALTERNATE ROUTE TO YOUR DESTINATION. SMITH
Special weather statement, Jan 25, 7:50 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 750 AM CST WED JAN 25 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010-014>016- 018>021-251530- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...MORGANFIELD...DIXON...MADISONVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE 750 AM CST WED JAN 25 2012 ...BRIEF LIGHT FREEZING RAIN POSSIBLE EARLY THIS MORNING... LIGHT RAIN AND SLEET CONTINUES TO MOVE NORTHEAST AND INTO THE TRI STATE REGION OF SOUTHEAST ILLINOIS...NORTHWEST KENTUCKY AND SOUTHWEST INDIANA EARLY THIS MORNING. TEMPERATURES RANGED FROM 30 TO 32 DEGREES. SO...AS THE LIGHT RAIN ACTIVITY MOVES INTO THE AREA...THERE COULD BE A FEW SLICK SPOTS ON AREA ROADS. EVEN IF TEMPERATURES RISE A COUPLE OF DEGREES...THEY MAY COME BACK DOWN ONCE THE PRECIPITATION BEGINS. THROUGH 930 AM OR 1000 AM...TRAVEL CAUTION IS RECOMMENDED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL UPDATES.
Special weather statement, Jan 25, 9:26 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 926 AM CST WED JAN 25 2012 ILZ075>078-082-083-087-INZ081-082-085>088-KYZ014>016-018>021- 251700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GALLATIN-GIBSON- PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HOPKINS- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...MCLEANSBORO...CARMI...SHAWNEETOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MORGANFIELD...DIXON...MADISONVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE 926 AM CST WED JAN 25 2012 ...BRIEF LIGHT FREEZING RAIN POSSIBLE THIS MORNING... AN AREA OF LIGHT RAIN AND SLEET IS STRUGGLING TO SPREAD NORTHEAST ACROSS THE TRI STATE REGION OF SOUTHEAST ILLINOIS...NORTHWEST KENTUCKY AND SOUTHWEST INDIANA THIS MORNING. TEMPERATURES IN AREAS ALONG AND NORTHEAST OF A LINE FROM MT VERNON TO CARMI ILLINOIS AND ON TO HENDERSON AND OWENSBORO KENTUCKY HAD CLIMBED TO 32 DEGREES BY 9 AM...BUT AS THE RAIN OVERSPREADS THE AREA THROUGH 11 AM...TEMPERATURES MAY DROP BACK BELOW FREEZING FOR AN HOUR OR SO. AS A RESULT...A FEW SLICK SPOTS MAY DEVELOP ON AREA BRIDGES THIS MORNING. TEMPERATURES SHOULD BE SAFELY ABOVE FREEZING THROUGHOUT THE AREA BY NOON. THROUGH 1100 AM...TRAVEL CAUTION IS RECOMMENDED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL UPDATES. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:52 AM CST | River Flood Warning | PAH | Daviess, Henderson | 10 days |
| Jan 25, 10:52 AM CST | River Flood Warning | PAH | Henderson, Union | 11 days |
| Jan 25, 10:52 AM CST | River Flood Warning | PAH | Union | 12 days |
| Jan 25, 10:52 AM CST | River Flood Warning | PAH | Crittenden, Livingston | 34 hr |
| Jan 25, 11:08 AM CST | River Flood Warning | PAH | McCracken | 14 days |
| Jan 25, 11:08 AM CST | River Flood Warning | PAH | Ballard, McCracken | 14 days |
| Jan 25, 11:08 AM CST | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 14 days |
Nearby
River Flood Warnings in Kentucky, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.